MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF3232C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Pericardial Effusion (3271)
Date of Event 07/19/2022
Type of Reportable Event Death
Event or Problem Description
Valiant captivia devices were implanted during an unknown endovascular procedure.It was reported about 7 weeks later follow up ct a type ia endoleak was identified on device vamf3030c200 ((b)(4)).8 days later 2 valiant captivia stent grafts were implanted with no issue to repair the type ia endoleak.The physician wanted to do a laser fenestration of the left subclavian artery.The graft was placed at the level of the left carotid artery and ballooned with a reliant to the appropriate diameter.The physician had a difficult time with laser fenestration of the lsa with multiple attempts made but it was uncertain if the physician was inside of the valiant graft.Anesthesia stated that the patient's condition was not doing well.The physician decided to do an angiogram where no type a dissection (ascending) and no extravasation in the thoracic aorta was seen.Ivus was looked at with no evidence of rupture or dissection.Cpr was initiated for a period of time.Anesthesia did a tee and saw a pericardial effusion and blood in the chest.The physician put in a chest tube and chest compression continued to no avail.A reliant balloon was inflated to tamponade the aorta in the arch to see if possibly it could be a rupture.It was determined if the balloon was over any "hole in the graft from the laser or a rupture" this would tamponade it and if it didn't, it meant that it was a heart issue and not a graft or implant issue.Inflating the balloon did not help the patient and the physicians suspected that possibly when ballooning the afterload on the heart could have caused the ventricle to tear causing the pericardium to bleed, and with the pressure, creating it to "rupture", hence the chest filling with blood, it is also suspected that the wire could have damaged the heart at some time in the process if it went through the aortic valve.No medical examination will be completed for this patient.It was noted that the grafts remains intact.As per the physician the cause of the event was due to anatomy.No additional clinical sequalae was provided and the patient expired.
 
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: vamf3232c100tu, serial/lot #: (b)(4), ubd: 17-jan-2024, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15232257
Report Number9612164-2022-03067
Device Sequence Number17718435
Product Code MIH
UDI-Device Identifier00643169346987
UDI-Public00643169346987
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model NumberVAMF3232C150TU
Device Catalogue NumberVAMF3232C150TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Initial Report FDA Received Date08/16/2022
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexFemale